Alert archive / Georgia / Freeze Warnings in 2025
Freeze Warning 13, NWS Tallahassee, FL
NWS Tallahassee, FL issued this freeze warning at Dec 15, 2025, 12:41 PM EST for 17 counties in Georgia; 5 counties in Alabama; 4 counties in Florida. It took effect at Dec 16, 2025, 1:00 AM EST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 15, 2025, 12:41 PM EST (17:41 UTC)
- In effect from
- Dec 16, 2025, 1:00 AM EST
- Expired
- Dec 16, 2025, 9:00 AM EST
- In force
- 8 hr
- Issued by
- NWS Tallahassee, FL
All 26 counties
Coffee County, AL, Dale County, AL, Geneva County, AL, Henry County, AL, Houston County, AL, Calhoun County, FL, Holmes County, FL, Jackson County, FL, Walton County, FL, Baker County, GA, Ben Hill County, GA, Calhoun County, GA, Clay County, GA, Decatur County, GA, Dougherty County, GA, Early County, GA, Irwin County, GA, Lee County, GA, Miller County, GA, Mitchell County, GA, Quitman County, GA, Randolph County, GA, Seminole County, GA, Terrell County, GA, Turner County, GA, Worth County, GA
The radar
The Ft Rucker radar (KEOX), 66 km from the middle of the area, began a volume at 17:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 5.7 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2596 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
998 WWUS72 KTAE 151741 NPWTAE URGENT - WEATHER MESSAGE National Weather Service Tallahassee FL 1241 PM EST Mon Dec 15 2025 FLZ010-GAZ129-146>148-157>161-151845- /O.CAN.KTAE.FZ.A.0004.251216T0600Z-251216T1400Z/ Washington-Tift-Colquitt-Cook-Berrien-Grady-Thomas-Brooks-Lowndes- Lanier- Including the cities of Sunsweet, Grady Co A/P, Moultrie, Blue Springs, Chula, Courthouse, Thomasville, Quitman, Pine Valley, Dixie, Tifton, Greggs, Moncrief, Chipley Municipal Airport, Dillon, Lakeland, Five Points, Valdosta, Cook Co A/P, Berrien Co A/P, Cottle, Pasco, Pine Park, Chipley, Cairo, Metcalf, Beachton, Moultrie Municipal A/P, Spence Airport, Teeterville, Nankin, Bannockburn, Adel, Nashville, Grooverville, Weber, Valdosta Regional Airport, Harding, Brooks Co A/P, Capel, Barneyville, Empress, Orange Hill, Laconte, Massee, Poplar Head, Crystal Lake, and Elpino 1241 PM EST Mon Dec 15 2025 /1141 AM CST Mon Dec 15 2025/ ...FREEZE WATCH IS CANCELLED... The Freeze Watch has been cancelled. Forecast lows no longer meet the threshold of 25 degrees or lower for a hard freeze. However, a light freeze is still expected. Residents should continue to protect people, pets, and plants from hazardous cold temperatures. $$ ALZ065>069-FLZ007-009-011-013-GAZ120>128-130-131-142>145-155-156- 161400- /O.UPG.KTAE.FZ.A.0004.251216T0600Z-251216T1400Z/ /O.NEW.KTAE.FZ.W.0013.251216T0600Z-251216T1400Z/ Coffee-Dale-Henry-Geneva-Houston-North Walton-Holmes-Jackson- Calhoun-Quitman-Clay-Randolph-Calhoun-Terrell-Dougherty-Lee-Worth- Turner-Ben Hill-Irwin-Early-Miller-Baker-Mitchell-Seminole- Decatur- Including the cities of Camilla, Hanover, Enterprise Municipal A/P, Mayhaw, Bellview, Fort Rucker, Barker Store, Coles, Lockett Crossing, Cluster Springs, Turner City, Westwood, Browntown, Fadette, Colquitt, Clarks Mill, Arlington, Scotts Ferry, Fitzgerald Municipal A/P, Fort Gaines, Keyton, Leonia, Isabella, Springvale Station, Bonifay, Browns Crossroads, Pecan, Headland, Abbeville, Bainbridge, Red Store Crossroads, Waterloo, Palmyra, Abbeville Municipal A/P, Gammage, Davis Park, Clarksville, Daleville, Worth, Marianna, Lynn, Bowens Mill, Hawkinstown, Elmodel Wma, Cuthbert, Mabson, Commissary Hill, Donaldsonville A/P, Dawson Municipal A/P, Crossroads, Queensland, Early Co A/P, Marysville, Asbury, Georgetown, Richter Crossroads, Ausmac, Donalsonville, Screamer, Cotton, Hobby, Alfords, Hoggard Mill, Beamon, Little Hope, Glendale, Enterprise, Graceville, Ashford, De Funiak Springs, Yeomans, Hatcher, Springvale, Blackwood, Holmes County Airport, Riverturn, Malone, Hartford, Iveys Mill, Cordrays Mill, Williamsburg, Cuba, Cooktown, Ewell, De Funiak Spring Airport, Durham, Southwest Ga Regional A/P, Lawrenceville, Ashton, Frink, Mitchell Co A/P, Dothan, Blountstown, Fairchild, Logan Field Municipal A/P, East Albany, Ozark, Centerville, Wire Bridge, Dickey, Newton, Branchville, Ocilla, Geneva Municipal A/P, Red Rock, Headland Municipal A/P, Days Crossroads, Blackwell Field A/P, Peterson Hill, Babcock, Edison, Jones Crossing, Union, Simsville, Walker, Abba, Cobb Crossroads, Forrester, Moores Crossroads, Benevolence, Doverel, Albany, Irwinville, Battens Crossroads, Argyle, Bagby State Park, Leesburg, New Hope, Geneva, Herod, Sylvester, Boykin, Milford, Sneads, Pelham, Decatur Co A/P, West Bainbridge, Blakely, Abe Springs, Dill, Hacoda, Fitzgerald, Ricks Place, Ashburn, Graves, Douglasville, Center Ridge, Seminole State Park, Alpine Heights, Pretoria, Gordy, Ganer, Dawson, Cottonwood, Steinham Store, Sylvester Airport, Morgan, and Shivers Mill 1241 PM EST Mon Dec 15 2025 /1141 AM CST Mon Dec 15 2025/ ...FREEZE WARNING IN EFFECT FROM 1 AM EST /MIDNIGHT CST/ TO 9 AM EST /8 AM CST/ TUESDAY... * WHAT...Sub-freezing temperatures as low as 23 expected. * WHERE...Portions of southeast Alabama, inland Panhandle of Florida, and south central and southwest Georgia. * WHEN...From 1 AM EST /midnight CST/ to 9 AM EST /8 AM CST/ Tuesday. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above-ground pipes to protect them from freezing. && $$ 73-YOUNG
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this freeze warning went out at Dec 15, 12:06 PM EST, 35 minutes earlier. Its key messages:
- Issued at 1204 PM EST Mon Dec 15 2025
- There is a medium (30-70%) chance of another hard freeze tonight across southeast Alabama, southwest Georgia, and inland parts of the Florida Panhandle. A freeze watch is in effect for late Monday night into Tuesday morning. Residents should protect people, pets, and plants across the area with pipe protection in the hard freeze area.
- Advisory level conditions are expected for the rest of our waters through this afternoon. Mariners, especially those operating small craft, should remain in port or alter plans after reviewing current conditions and forecasts.
Area forecast discussion, Dec 15, 12:06 PM EST, 35 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
1206 PM EST Mon Dec 15 2025
...New AVIATION...
.KEY MESSAGES...
Issued at 1204 PM EST Mon Dec 15 2025
- There is a medium (30-70%) chance of another hard freeze tonight
across southeast Alabama, southwest Georgia, and inland parts of
the Florida Panhandle. A freeze watch is in effect for late
Monday night into Tuesday morning. Residents should protect
people, pets, and plants across the area with pipe protection in
the hard freeze area.
- Advisory level conditions are expected for the rest of our
waters through this afternoon. Mariners, especially those
operating small craft, should remain in port or alter plans
after reviewing current conditions and forecasts.
&&
.UPDATE...
Issued at 1009 AM EST Mon Dec 15 2025
No changes made to the forecast this morning. Winds have remained
a little higher than forecast but this should not persist long as
the low-level winds from the east begin to decrease as high
pressure begins to settle in.
&&
.SHORT TERM...
(Today through Tuesday)
Issued at 146 AM EST Mon Dec 15 2025
The cold front has completed its passage through our CWA, leaving
us with bitterly cold temperatures and breezy northeasterly
winds. Due to the winds this morning, wind chills will be in the
low 20s and mid to upper teens across the region. Actual temps
will be in the mid to upper 20s, to around 30 degrees along the
immediate coast. The coastal communities of Walton, Bay, Gulf, and
Franklin are expected to experience their first freeze of the
season, hence their Freeze warning. The other counties in the
region under a Freeze warning early this morning are for
temperatures below 25 degrees for a Hard Freeze. A Cold Weather
Advisory is in effect through 10AM EST/ 9AM CST this morning, when
apparent (feels-like) temperatures are expected to rise above
criteria (20 degrees for AL and GA, 25 degrees for FL).
During the day today, winds will decrease, lowering the wind
chill effect; albeit, temperatures will remain chilly. Highs today
will be in the mid to upper 40s, with wind chills in the low to
mid-40s. However, we can expect clear skies.
Temperatures will be cold again tonight with lows expected to
fall to the low to mid-20s for areas north and west of the
I-10/I-75 corridors with radiational cooling being the main factor
for the colder temperatures than the night prior. For locations
east of this area, there is potential for moisture return in the
essence of cloud cover that could keep temperatures a little
warmer for the night. A Freeze Watch for a Hard Freeze is in
effect for our AL, GA, and inland FL Panhandle counties for late
Monday night into Tuesday morning. Due to the light/calm winds,
wind chills will not differ from the actual temperatures.
Temperatures and dew points begin to increase during the day on
Tuesday as we begin a warming trend following this cold snap. High
temperatures will range from the upper 50s to low 60s for most of
the region with upper 60s for the SE Big Bend. We can expect
light/calm northeasterly winds through the day and another day of
clear to mostly clear skies.
&&
.LONG TERM...
(Tuesday night through Sunday)
Issued at 146 AM EST Mon Dec 15 2025
Surface high pressure will slide off to the east during the day
on Wednesday as an upper level shortwave trough swings past to our
north. The shortwave trough will get absorbed by a stronger
trough through the rest of the week. The stronger trough will push
a cold front later in the week that looks to bring our next
chance for showers and thunderstorms. We are currently not
anticipating severe weather or heavy rain with this system, but
will continue to monitor as it develops. Guidance currently
suggests a 30-50% chance for showers/thunderstorms Thursday night
into Friday with (maybe) Friday's cold front.
In the meantime, for the long term, temperatures will be on a
warming trend. Expect highs in the mid to upper 60s and low 70s
with morning lows starting int the mid to upper 30s, then warming
to the 40s for most of the week; Friday morning potentially being
the warmest with temps in the upper 40s to low 50s. These
temperatures are actually a few degrees above average for mid-
December.
&&
.AVIATION...
(18Z TAFS)
Issued at 1204 PM EST Mon Dec 15 2025
Light to moderate northeasterly breezes continue this afternoon.
Winds go nearly calm near sunset with light winds generally out of
the northeast to east. VFR conditions are forecast to prevail
throughout the period.
It's worth mentioning that there is a low chance, less than 20%,
of some MVFR ceilings impacting VLD and TLH Tuesday morning.
However, with the low chance and low confidence, have kept any
mention of it out of the TAFs with this issuance.
&&
.MARINE...
Issued at 146 AM EST Mon Dec 15 2025
North-northeasterly winds gusting up to gale force very early
this morning. The gusts will decrease down to below gale force,
therefore discontinuing the Gale Warning at 4AM EST/ 3AM CST
Monday.
Advisory level conditions with seas of 6-8 feet continue for our
waters this morning. Northeast winds will decrease to Exercise
Caution in the afternoon. Winds will then fall to around 10 kts
and will hold at a gentle to moderate breeze through the rest of
the forecast period as winds gradually shift to southeasterly.
&&
.FIRE WEATHER...
Issued at 146 AM EST Mon Dec 15 2025
Colder temperatures are expected area wide today with highs in
the 40s. Transport winds will be northeasterly this afternoon at
around 15-20 mph, decreasing to about 10-15 mph later this
evening. Dispersions will be good this afternoon with mixing
heights around 2300 feet. The concern will be critically low
humidity values in the low 20%s for districts along and north of
I-10.
Surface high pressure will be more well centered over us on
Tuesday resulting in lighter winds around 5-10 mph, lower mixing
heights around 1400-2200 feet, and low dispersions area wide.
Humidity values improve for most locations to be between 30 and 40
percent; however there are areas in our northern GA districts
that may encounter humidities in the 20%s. Low dispersions are
expected again for Wednesday.
&&
.HYDROLOGY...
Issued at 146 AM EST Mon Dec 15 2025
Dry weather is expected for most of the week. The next possible
chance for rain will arrive late in the week with maybe a quarter
to half-inch of rainfall. No flooding is expected. For more
information on local impacts from drought, please visit
www.weather.gov/tae/LocalDrought.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 47 30 61 41 / 0 0 0 0
Panama City 49 32 61 44 / 0 0 0 0
Dothan 45 24 57 36 / 0 0 0 0
Albany 44 21 57 34 / 0 0 0 0
Valdosta 46 26 61 38 / 0 0 0 0
Cross City 49 35 67 44 / 0 0 0 0
Apalachicola 49 39 59 48 / 0 0 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Freeze Watch from late tonight through Tuesday morning for
FLZ007-009>011-013.
High Rip Current Risk through late tonight for FLZ114-115.
GA...Freeze Watch from late tonight through Tuesday morning for
GAZ120>131-142>148-155>161.
AL...Freeze Watch from late tonight through Tuesday morning for
ALZ065>069.
GM...Small Craft Advisory until 4 PM EST /3 PM CST/ this afternoon
for GMZ730-751-752-755-765-770-772-775.
&&
SHORT TERM...Montgomery
LONG TERM....Montgomery
AVIATION...Reese
MARINE...Montgomery
FIRE WEATHER...Montgomery
HYDROLOGY...MontgomeryNearby
Freeze Warnings in Georgia, 2025Freeze Warnings in Alabama, 2025Freeze Warnings in Florida, 2025Every freeze warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.